MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO SELECT-14 STANDARD PS 215CM; GUIDE, WIRE, CATHETER, NEUROVASCULATURE

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO SELECT-14 STANDARD PS 215CM; GUIDE, WIRE, CATHETER, NEUROVASCULATURE
Catalog Number SSTD215PRE
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Codes Obstruction/Occlusion (2422); Foreign Body In Patient (2687)
Date of Event 06/30/2024
Type of Reportable Event Serious Injury
Event or Problem Description
After the acute ischemic stroke (ais) procedure, the physician reported it was possible that a part of the subject guidewire was left in the patients body.During the postoperative computed tomography (ct) scan, it showed high values indicative of a metallic component and contrast scan revealed an obstruction in the anterior communicating artery (aca) the physician stated the subject guidewire manipulation was somewhat aggressive.When the subject guidewire was examined, it appeared the tip was peeling.No clinical consequences were reported to the patient due to this event.
 
Additional Manufacturer Narrative
There are controls in the manufacturing process to ensure the product met specifications upon release.The product was not returned.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint could not be confirmed, and it could not be definitively determined if the device failed to meet specifications because the product was not returned.Additional information states that continuous flush was set up and maintained throughout the clinical procedure, the device was prepared for use as per the directions for use and the device was confirmed to be in good condition during preparation/prior to use on the patient.It was reported that it is possible that a part of synchro was left behind in the body during the acute ischemic stroke (ais) procedure.The middle cerebral artery (mca) obstruction was reopened with only 1 pass of cat 6 aspiration, and the patient had no symptoms and no clinical problems.However, a postoperative computed tomography (ct) scan showed high values suggestive of some metallic component.On final contrast, it was determined that something was plugging the anterior communicating artery (aca) that was not present on the initial contrast.Although no manipulations were performed inside the blood vessel that would cause problems, the synchro manipulation was somewhat aggressive, and the recovered device looked as if the coating on the tip of the synchro was peeling slightly, so if the stuck object was something from the device used, it could be the synchro's material.Polytetrafluoroethylene (ptfe) is known to be prone to damage and peeling due to back loading of the guidewire through the introducer during insertion and also due to interaction with an under tightened torque device.It is unknown if either the introducer or the torque device were used with the guidewire.The information provided indicates that the material left within the patients anatomy was suggestive of a metallic component.The guidewire ptfe coating is not metallic.However, as the device was not returned and the sample not available for analysis it cannot be definitively determined if the issue was caused by the guidewire ptfe coating.An assignable cause of undeterminable will be assigned to the reported guidewire ptfe coating peeling, retrieved device fragments and patient vessel occlusion, as the product was not returned and a review and analysis of all available information fails to indicate an assignable cause or probable assignable cause.
 
Event or Problem Description

Brand Name
SYNCHRO SELECT-14 STANDARD PS 215CM
Common Device Name
GUIDE, WIRE, CATHETER, NEUROVASCULATURE
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer (Section G)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key19794953
Report Number3012931345-2024-00135
Device Sequence Number12575834
Product Code MOF
UDI-Device Identifier07613327508512
UDI-Public(01)07613327508512(17)260829(10)0000554188
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K202522
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/29/2026
Device Catalogue NumberSSTD215PRE
Device Lot Number0000554188
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/03/2024
Supplement Date Received by Manufacturer09/30/2024
Initial Report FDA Received Date07/22/2024
Supplement Report FDA Received Date10/21/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/31/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AXS CATALYST 6 (STRYKER).; OPTIMO BALLOON GUIDE CATHETER (TOKAI).; TREVO TRAK 21 (STRYKER).
Outcome Attributed to Adverse Event Other;
Patient Age86 YR
Patient SexFemale
Patient Weight51 KG
Patient RaceAsian